Knee steroid injections - side effects?

JuliaHod12
JuliaHod12 Member Posts: 456
edited 2. Apr 2012, 06:54 in Living with Arthritis archive
Hi Guys
17hrs after injection, wasnt sure what to expect but;

Legs feels heavy/ "spongey"
Raging thirst.........have drunk at least 4 litres!
Extremely Dry Eyes, a little concerning as I have Glaucoma :-(
Wide awake at 3am! :-(

any comments welcomed as not sure this is normal.

Comments

  • stickywicket
    stickywicket Member Posts: 26,619
    edited 30. Nov -1, 00:00
    I've never had any (bad) reactions to a steroid jab and certainly not any of these although, when on large doses of oral steroids after a mastectomy, I did experience the wide-awake-all-night syndrome and my eyes felt strange. Maybe, if you still feel the same this morning, given that you have glaucoma, you should get it checked out.
  • DebraKelly
    DebraKelly Member Posts: 398
    edited 30. Nov -1, 00:00
    When I had my steriod injection in January the only side effects I experienced was my knee throbing for several hours afterwards and having hot flush.

    The next day I was fine and I have been fine since.

    Everyone reacts differently, but if you are worred give your rhumey nurse a call.
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    After my knee injections I would rest the joint for at least 48 hours, the pain was very different to the usual arthritis pains (let's face it, knee joints are not designed for the 'pressure wash' effect of an injection) and then life was much as usual as they never worked. :roll: Everyone reacts differently, but if you are really concerned then give your GP or rheumatology nurse a ring (i.e. ring whoever did it!) and check with them. I wish you well. DD
  • pinkbritishstars
    pinkbritishstars Member Posts: 731
    edited 30. Nov -1, 00:00
    After I had my double knee steroid injections I was very dizzy and had an ashtma attack both of these reactions are quite rare though apparently.

    Take Care

    Bronwyn xxx
  • freesia
    freesia Member Posts: 409
    edited 30. Nov -1, 00:00
    After my injections - I too felt very hot & flushed, after a couple of hours..

    The knee felt weird "spongy & odd" a little loose, but guess that was the fluid / steriods doing their thing...??

    Obviously the site was stinging abit, but that subsided quite quickly..

    Was told to rest for 24 hours, then take it easy...

    Good Luck / take care xx
  • Folara
    Folara Member Posts: 568
    edited 30. Nov -1, 00:00
    Been fine after all my knee injections but the two into my hips made me really sore and tired and hot. I expect there are a few possible side effects and it's just different for different people.

    Try to take it easy and rest up. If the symptoms do get worse then immediately contact your doc/24hr surgery line. Can't be too careful sometimes.

    Fols x
  • frogmorton
    frogmorton Member Posts: 27,371
    edited 30. Nov -1, 00:00
    Hi Julia

    that was a fair while ago that post of yours so l am hoping you are feeling a good bit better by now :? ?

    If not that you have taken some medical advice?

    Love and hugs ((()))

    and rest up

    Toni xxx
  • JuliaHod12
    JuliaHod12 Member Posts: 456
    edited 30. Nov -1, 00:00
    Hi Guys

    things have settled down a bit! :-)

    Knee/ Leg still feels odd.....am led to believe it will for another few days yet.
    The eyes are fine now, just used a few more eye drops doses than usual and they have settled back to normal

    Work have said I cant go back for another 2 weeks.............:-(

    Thanks for all the help and support, as usual you are all stars! :-)

    love
    Julia x
  • stickywicket
    stickywicket Member Posts: 26,619
    edited 30. Nov -1, 00:00
    Good. That sounds much better, Julia. I hope the knee will feel the benefit soon.
  • barbara12
    barbara12 Member Posts: 21,234
    edited 30. Nov -1, 00:00
    Hi Julia
    Im glad it has settled down for you, it can be scary when you get strange side effects,I do hope it relieves the pain .
  • dreamdaisy
    dreamdaisy Member Posts: 31,552
    edited 30. Nov -1, 00:00
    Keep resting it as much as you can Julia, that will help to ease the strain and pressure on the knee and I hope it feels better really soon. DD
  • JuliaHod12
    JuliaHod12 Member Posts: 456
    edited 30. Nov -1, 00:00
    Hi Everyone

    Well, not feeling any effects yet one way or the other, no better, but no worse (side effects have gone)...........! I guess it's early days and I shouldn't be quite so impatient! ;-)

    Anyway.....have decided I won't know what the true effect is until I attempt going back to work........so I'm going back on Wednesday 4th! :-)

    Hopefully I will be fine........nothing ventured, nothing gained!

    I hope you are all well today xx

    Julia :-)

Who's Online

5
Chunkygardener
Chunkygardener
+4 Guests